Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 32, NWS Fort Worth, TX

July 5, 2002Mills County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2002, 7:35 AM CDT for Mills County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2002, 7:35 AM CDT (12:35 UTC)
Expired
Jul 5, 2002, 11:30 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Mills County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 051235
FFWFTW
TXC333-051630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
734 AM CDT FRI JUL 5 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CDT.

* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM DEMOCRAT TO GOLDTHWAITE...MOVING NORTH AT 25
  MPH. RADAR ESTIMATES INDICATE THAT 1 TO 3 INCHES OF RAIN HAS
  FALLEN SINCE 4 AM. 

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3152 9890 3130 9849 3143 9829 3171 9850
          3168 9872

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:55 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 3:55 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT FRI JUL 5 2002

SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTH TEXAS...AND THE HILL
COUNTRY EARLY THIS MORNING.  MOST OF THIS ACTIVITY IS DISSIPATING AS
IT APPROACHES THE SOUTHWESTERN ZONES.  STILL EXPECT SOME SHOWERS AND
STORMS TO AFFECT NORTH TEXAS TODAY. THE BEST COVERAGE WILL BE IN THE
SOUTHWEST WITH ONLY SCATTERED AFTERNOON/EVENING STORMS ANTICIPATED
IN THE EAST.  UPPER RIDGE WILL CONTINUE TO BUILD WESTWARD THROUGH
EARLY NEXT WEEK...AND ONLY SCATTERED DIURNAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED. DIFLUENT NORTHERLY FLOW WILL SET UP
OVER THE REGION BY MID WEEK WITH A WEAK COLD FRONT PROGGED TO CROSS
THE RED RIVER TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING A
SLIGHTLY BETTER CHANCE OF RAIN AND THUNDERSTORMS TO NORTH TEXAS.

SOME LOW CLOUDS EARLY THIS MORNING...MAINLY IN THE WEST AND CENTRAL
SECTIONS WILL QUICKLY BURN OFF.  TEMPERATURES WILL WARM INTO THE
UPPER 80S AND LOWER 90S.  A SLIGHT WARMING TREND IS IN STORE THE
NEXT FEW DAYS WITH TEMPERATURES REACHING THE LOWER AND MID 90S.
HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL
APPROACH THE TRIPLE DIGITS...ESPECIALLY IN THE SOUTH.

FCSTID = 79
DFW   91  73  92  74 /  30  30  20  20
ACT   93  73  94  75 /  30  30  20  20
PRX   90  72  90  73 /  20  20  20  20
DTO   90  72  91  73 /  30  30  20  20
TKI   90  72  91  73 /  30  30  20  20
DAL   91  73  92  74 /  30  30  20  20
TRL   90  72  90  73 /  20  20  20  20
CRS   91  73  92  75 /  20  20  20  20
TPL   93  73  94  75 /  30  30  20  20

.FWD...NONE.

In the hours before

Special weather statement, Jul 5, 5:20 AM CDT, 2 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CDT FRI JUL 5 2002

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS
TODAY. THESE SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING EAST OF A KILLEEN...TO JACKSBORO LINE...AND ANYTIME TODAY
ACROSS THE WEST. LOCALLY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...
AND WIND GUSTS TO 35 MPH WILL BE THE WEATHER HAZARDS FROM THESE
STORMS. THIS ACTIVITY WILL DISSIPATE AROUND SUNSET.
Special weather statement, Jul 5, 5:50 AM CDT, 1 hour 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CDT FRI JUL 5 2002

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS
TODAY THROUGH THIS EVENING. LOCALLY HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH SOME OF THESE STORMS. WIND GUSTS TO 35 MPH
WILL BE POSSIBLE WITH THE STRONGEST STORMS. MOST OF THIS ACTIVITY
WILL DISSIPATE AROUND SUNSET.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:27 AM CDTFlash Flood WarningFWDLampasas4 hr

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.